Homehttps://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/Healthhttps://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/Benadryl manufacturers ask parents to avoid TikTok challenge after Oklahoma teenager dies of overdose
Benadryl manufacturers ask parents to avoid TikTok challenge after Oklahoma teenager dies of overdose
“The BENADRYL TikTok trend is extremely worrying, dangerous and must be stopped immediately.”
Johnson & Johnson is asking parents to avoid a new challenge for Benadryl TikTok after a teenager died of an overdose.
The viral challenge urges teens to take enough drugs to hallucinate and post the resulting video on the sharing platform.
Oklahoma’s KFOR announced on Friday that a 15-year-old girl had died after participating.
These 9 hand disinfectants can be toxic, warns the FDA
The report described the unnamed victim as happy and motivated by faith and “not the one experimenting with drugs.”
“The dose that can cause hallucinations is very close to the dose that can cause something potentially life-threatening,” Scott Schaefer, director of the Oklahoma Poison and Drug Information Center, told the site.
Manufacturers of the antihistamine Johnson & Johnson called the trend “extremely worrying” and “dangerous” and said they were working with TikTok to eliminate it immediately.
“The trend of BENADRYL TikTok is extremely disturbing, dangerous and must be stopped immediately,” they said in a statement to TooFab.
TikTok’s ‘Skull Breaker Challenge’ takes you to a whole new level
“As with any medicine, abuse or misuse can lead to serious side effects with potentially long-lasting effects, and BENADRYL products should only be used as directed on the label.”
“Our strong recommendation is to keep all medicines out of the reach of children at all times.”
“We are working with TikTok and our partners to do everything we can to stop this dangerous trend, including removing content from social platforms that demonstrate this behavior.”
In May, three teenagers were hospitalized in Fort Worth, Texas, after being reported to have participated in the challenge and overdosed on an allergy drug also known as diphenhydramine.
Benadryl is just the latest in a long list of dangerous challenges to be released through the video-sharing app, which includes the “skull-breaking challenge” (two people throwing involuntarily at a third person’s feet below them); The “exit challenge” (touching a coin against the open teeth of a plug half-inserted into a socket); “Cha Cha Slide challenge” (driving cars according to lyrical instructions); The “challenge to disappear” (limiting one’s own airways to loss of consciousness); and many others.
Do you have a story or advice for us? Email the TooFab editors at email@example.com.
The Florida sheriff warns parents to be careful about these 15 applications on children’s phones